Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Groin area blisters, yeast infection, tinea cruris, used econazole nitrate cream, zeasorb-AF

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 126 Questions
Question
I am 26 year old female.
I have red rash and blisters in the groin area. It is on the lower right side and goes back to the anal. It is one larger red area with a "line" around it, and then there is about 15-20 small blisters outside of that and back towards the anal. These blisters are in cluster. Some yellow has comer out once or twice, which I only saw it on the toilet paper.
The red area rash came 5 days ago and was very painful and itchy. No blisters yet. I went to a doctor 3 days ago and she said I had a yeast infection and a fungal problem (tinea cruris) at the same time. She gave me a pill for the yeast infection and a cream for the fungus (cream is called Econazole Nitrate Cream,1%) which I started to use immediately. However the day after I went to the doctor (now 2 days ago) the blisters came. They are extremely painful and I almost cant walk or sit down. It's mostly a stinging pain, but also burning. Going to the bathroom is a nightmare when it is extremely painful when the pee hits the sore and blisters (this was a problem from the beginning). I have put on the cream twice a day as directed from the doctor. Last night I also put on some powder called Zeasorb-AF since the pain was so bad. The rash/blisters only seem to get worse. I've mostly laid in bed for the past two days with my legs spread trying to keep the area as clean and dry as possible.

Last time I had sex was 3 weeks ago, unprotected, but with my boyfriend.

Have I gotten the right diagnose? Why have I gotten blisters after I started to treat it? What else could it be?

Medical History:
I have never had any STD's or other infections in the genital area, except for one yeast infection about a year ago (mild, went away fast).

I smoke about 2-3 cigarettes a day and drink occassionally. I am 177 lbs and 5'4 tall.

I've been taking birth control pills since I was 16, but stopped taking them about 7 months ago.
How long will it take for it to go away?

The red area rash with the "line" around is not very big, about 1/2 inch in diameter, maybe even less... The area withe the bumps, the blisters are bigger. The blisters are very small, but does not look like pimpels.
Posted Thu, 19 Apr 2012 in Skin Hair and Nails
 
 
Answered by Dr. Tulasi Raman.P 1 hour later
Hi XXXXXXX

Thanks for the query.

Your symptoms cannot be explained by a single condition. If we consider the possibility of two conditions existing at the same time your symptoms fits perfectly into the picture.

These two conditions are:
1. Tinea Cruris
2. Herpes Genitalis

1. Tinea Cruris
This is a fungal disease. It affects the groin, pubic regions, and thighs which are basically the areas of dampness or excessive sweat. Symptoms of this condition are itch. Itching leads to scratching which causes erosion of the skin. The affected area initially appears red later becomes hyperpigmented (dark). Itching is mainly on the edges of the lesion because the lesion spreads peripherally. During scratching the skin removes like scales (like dust - white color). As the skin is eroded anything that touches the area causes burning sensation.

2. Herpes Genitalis
This is a viral disease. As the name says it occurs commonly in the genital areas. This lesion initially causes pain or stinging sensation followed by the appearance of blisters. These blister rupture leaving behind raw areas of skin. When this part of skin comes into contact with any object it causes burning sensation.

As you can see your symptoms could be explained by these two overlapping conditions. As this is a dermatological condition the diagnosis can only be confirmed on direct visualization of the lesion substantiated with few lab investigations.

Treatment:

1. Tinea Cruris
a. Keep the area dry
b. Apply topical anti-fungal powder like Clotrimazole twice a day
c. If required oral anti-fungals like Flucanazole can be taken after consulting with your doctor.
d. Use light cotton clothing material avoid synthetic cloth materials.
e. If itching is unbearable take oral anti-histamines.

2. Herpes Genitalis
a. Keep the area dry
b. Apply topical anti-viral cream like Acyclovir twice daily
c. If required oral Anti-virals like Acyclovir can be taken after consulting with your doctor.

As both these conditions are known for there frequent recurrences, I suggest to follow the precautionary measures as suggested above even after the lesions heal.

I hope my answer has been adequate and informative. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions